MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT
Model Number FX448T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data.The progav® 2.0 was manufactured by a qualified employee in march 2017.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® 2.0 has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fx448t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received dry in the provided returnkit (not submersed in liquid as suggested).Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve had a blockage.Adjustment test: the progav® 2.0 was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within the given tolerances.Result: it should be noted that the valve was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items was not significant due to the affect dry deposits of liquor and blood can have on product performance.First, a visual inspection of the progav® 2.0 was performed.No significant deformations or damage to the valve were detected during the visual inspection.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was not permeable, but met all other specifications.Finally, the valve was dismantled.A significant build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim that the valve was occluded was able to be confirmed.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav 2.0 sys ped.W/sa20 a.Burrhole res (part # fx448t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was not adjustable.The patient underwent a revision procedure on an unknown date.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: 120 centimeters (cm).Gender: unknown.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12836435
Report Number3004721439-2021-00753
Device Sequence Number4434520
Product Code JXG
UDI-Device Identifier04041906137748
UDI-Public4041906137748
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberFX448T
Device Catalogue NumberFX448T
Device Lot Number20033240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2017
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexUnknown
Patient Weight30 KG